MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRANSEND .014 FLOPPY 300 CM ( IC 300 ); WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION TRANSEND .014 FLOPPY 300 CM ( IC 300 ); WIRE, GUIDE, CATHETER
Catalog Number M003468150
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Analysis of the device revealed that guidewire was bent along its length in multiple locations, and that the ptfe coating was peeled at the bend site at 197.5cm.During functional evaluation resistance was encountered while the guidewire was being advanced and withdrawn, and the guidewire torque was not smooth due to the anomalies found on the guidewire.From the condition of the guidewire it appeared that the guidewire has gone under excessive manipulation during the procedure.Information from the complaint indicated that the stent delivery system and the guidewire were confirmed to be in good condition prior to use, continuous flush was maintained, and the anatomy was severely tortuous.It was reported that the guidewire was used with a wingspan stent and the wingspan pusher wire was bent so that the guidewire could not be removed from the wingspan stent system.It is likely that the wingspan device was bent due to the severity of the anatomy causing the transend guidewire to become jammed, bent and the observed ptfe coating peeling.Based on the information available and device analysis, an assignable cause of procedural factors has been assigned to this investigation.
 
Event or Problem Description
Based on investigation of the returned product, it was found that the ptfe coating was peeled.There was no impact to the patient.

Brand Name
TRANSEND .014 FLOPPY 300 CM ( IC 300 )
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
one boston scientific place
natick MA 01760
MDR Report Key6355208
Report Number3004859241-2017-00005
Device Sequence Number738000
Product Code DQX
UDI-Device Identifier08714729441748
UDI-Public0108714729441748171802221018958421
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K022357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2018
Device Catalogue NumberM003468150
Device Lot Number18958421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2017
Initial Report FDA Received Date02/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 WINGSPAN STENT (STRYKER)